Alert archive / Missouri / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 109, NWS Springfield, MO

June 26, 2016Howell County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Jun 26, 2016, 7:34 PM CDT for Howell County, Missouri. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 26, 2016, 7:34 PM CDT (00:34 UTC)
Expired
Jun 26, 2016, 8:15 PM CDT
In force
41 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Howell County, MO

The radar

The Springfield radar (KSGF), 147 km from the middle of the area, began a volume at 00:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 26, 7:43 PM CDTTSTM WND DMGPomona, MOSEVERE THUNDERSTORM WIND GUSTS DOWNED NUMEROUS LARGE TREE LIMBS IN THE POMONA AREA. THE UNO ASOS MEASURED A 49 MPH PEAK WIND GUST NEAR THE WIND DAMAGE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 0.6 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2016-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2235 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2016-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2235 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1351 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
-3 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted.

800 
WUUS53 KSGF 270034
SVRSGF
MOC091-270115-
/O.NEW.KSGF.SV.W.0109.160627T0034Z-160627T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
734 PM CDT SUN JUN 26 2016

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HOWELL COUNTY IN SOUTH CENTRAL MISSOURI...

* UNTIL 815 PM CDT

* AT 733 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTH OF
  WILLOW SPRINGS...MOVING SOUTHEAST AT 5 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  WEST PLAINS AROUND 815 PM CDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE POMONA...
SOUTH FORK...BRANDSVILLE...PEACE VALLEY...POTTERSVILLE AND WHITE CHURCH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3664 9207 3676 9206 3695 9202 3699 9191
      3698 9178 3694 9170 3689 9166 3679 9166
      3679 9168 3662 9168 3658 9180 3658 9196
TIME...MOT...LOC 0033Z 293DEG 6KT 3685 9195 

HAIL...<.75IN
WIND...60MPH
 
$$

CRAMER
2 follow-up statements
195 
WWUS53 KSGF 270056
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
756 PM CDT SUN JUN 26 2016

MOC091-270115-
/O.CON.KSGF.SV.W.0109.000000T0000Z-160627T0115Z/
HOWELL MO-
756 PM CDT SUN JUN 26 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR CENTRAL HOWELL COUNTY...

AT 756 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES SOUTH OF MOUNTAIN VIEW TO 10 MILES NORTHEAST
OF BAKERSFIELD...MOVING SOUTH AT 20 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

THESE SEVERE THUNDERSTORMS WILL REMAIN OVER MAINLY RURAL AREAS OF
CENTRAL HOWELL COUNTY...INCLUDING THE FOLLOWING LOCATIONS: SOUTH FORK...
BRANDSVILLE...POTTERSVILLE AND WHITE CHURCH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3664 9207 3676 9206 3678 9201 3679 9192
      3686 9178 3689 9166 3679 9166 3679 9168
      3662 9168 3658 9180 3658 9196
TIME...MOT...LOC 0056Z 347DEG 17KT 3684 9169 3665 9204 

HAIL...<.75IN
WIND...60MPH
 
$$

CRAMER
814 
WWUS53 KSGF 270115
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
815 PM CDT SUN JUN 26 2016

MOC091-270125-
/O.EXP.KSGF.SV.W.0109.000000T0000Z-160627T0115Z/
HOWELL MO-
815 PM CDT SUN JUN 26 2016

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HOWELL COUNTY HAS
EXPIRED...
    
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS. THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.  HOWEVER
HEAVY RAIN IS STILL POSSIBLE WITH THESE THUNDERSTORMS.

LAT...LON 3664 9207 3676 9206 3678 9201 3679 9192
      3686 9178 3689 9166 3679 9166 3679 9168
      3662 9168 3658 9180 3658 9196
TIME...MOT...LOC 0113Z 293DEG 6KT 3684 9169 3665 9204 

$$

CRAMER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 5:58 PM CDT, 1 hour 36 minutes earlier.

Area forecast discussion, Jun 26, 5:58 PM CDT, 1 hour 36 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
558 PM CDT SUN JUN 26 2016

.SHORT TERM...(This evening through Monday)
Issued at 215 PM CDT Sun Jun 26 2016

Clusters of thunderstorms have developed over central MO, the most
notable of which is located near and east of the KC metro. A weak
front lies over central MO and is now reinforced by outflow
boundaries in some areas. MLCAPE values of 2000-3000 j/kg and
convergence on boundaries/weak shear will continue to allow pulse
storms/clusters to develop into the evening hours. Stronger storms
will pose a damaging wind threat. Locally heavy rain/localized
flooding, especially in poor drainage areas, will also be a
concern.

Activity should drift south and weaken tonight with some renewed
daytime showers/storms Monday focused farther south toward the
MO/AR border.

.LONG TERM...(Monday Night through Sunday)
Issued at 215 PM CDT Sun Jun 26 2016

An upper level pattern change continues to be indicated with a
ridge building over the western CONUS and northwest flow over our
region. Cooler/dryer sfc high pressure will move into the Midwest
for Tue/Wed.

Upper level shortwaves in the nw flow will eventually bring
periodic chances for thunderstorms as some low level moisture
return develops ahead of another sfc front late Wed/Thu.
Unsettled/active convective weather will then continue late in
the week as the low level boundary/baroclinic zone sets up over
the area and upper level shortwaves/lift continue to interact with
it. The ECMWF and GFS are in relative agreement through this
period, but mesoscale/small scale weather features are hard to pin
down this far out. However, it does look active.

&&

.AVIATION...(For the 00Z TAFS through 00Z Monday evening)
Issued at 555 PM CDT Sun Jun 26 2016

Convection continues to develop further southward over the CWA
early this evening and should affect at least the SGF/JLN terminal
locations during the evening hours. Have it getting towards BBG a
bit later this evening. Mainly expecting VFR conditions outside of
convection, but may see MVFR and brief IFR within convection this
evening.

&&

.SGF Watches/Warnings/Advisories...
MO...NONE.
KS...NONE.
&&

SHORT TERM...DSA
LONG TERM...DSA
AVIATION...Lindenberg
Hazardous weather outlook, Jun 26, 3:04 PM CDT, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
304 PM CDT SUN JUN 26 2016

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-272015-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
304 PM CDT SUN JUN 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED THUNDERSTORM WIND DAMAGE RISK.
  LIMITED FLOODING RISK.
  SIGNIFICANT LIGHTNING RISK.
  LIMITED EXCESSIVE HEAT RISK.

DISCUSSION...

THUNDERSTORMS WILL CONTINUE TO EXPAND IN COVERAGE ACROSS THE AREA
THIS AFTERNOON INTO THIS EVENING. WHILE WIDESPREAD SEVERE WEATHER
IS NOT EXPECTED...A FEW MARGINALLY SEVERE WIND GUSTS WILL BE
POSSIBLE WITH THE STRONGEST THUNDERSTORMS. AREAS OF LOCALLY HEAVY
RAIN ARE EXPECTED AND SOME FLOODING WILL BE POSSIBLE...ESPECIALLY
IN POOR DRAINAGE AREAS OVER CENTRAL AND WEST CENTRAL MISSOURI.

HEAT INDICES WILL REMAIN AROUND 100 DEGREES THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SCATTERED THUNDERSTORMS WILL AGAIN BE POSSIBLE ON MONDAY ACROSS
EXTREME SOUTHERN MISSOURI WITH A FRONT MOVING THROUGH THE AREA.

PERIODIC CHANCES FOR THUNDERSTORMS WILL OCCUR LATE IN THE WEEK
INTO NEXT WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE DETAILED INFORMATION CAN BE ACCESSED AT:
HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE)

THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE)

DSA

In the hours before

Local storm report, Jun 26, 6:13 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
613 PM CDT SUN JUN 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0426 PM     TSTM WND DMG     SAINT ELIZABETH         38.26N 92.27W
06/26/2016                   MILLER             MO   EMERGENCY MNGR

            A LIKELY MICROBURST CAUSE A SIGNIFICANT AMOUNT OF TREE
            DAMAGE WITHIN AND AROUND THE TOWN OF SAINT ELIZABETH.
            OVER 600 RESIDENCES ARE WITHOUT POWER AT THIS TIME.

&&

DCRAMER
Local storm report, Jun 26, 6:21 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
621 PM CDT SUN JUN 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0603 PM     TSTM WND DMG     3 S STRAFFORD           37.22N 93.12W
06/26/2016                   GREENE             MO   AMATEUR RADIO

            SEVERE THUNDERSTORM WINDS DOWNED A LARGE LIMB THREE MILES
            SOUTH OF STRAFFORD. THERE WAS ALSO NICKEL SIZE HAIL AT
            THIS SAME LOCATION.

&&

DCRAMER
Local storm report, Jun 26, 6:42 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
642 PM CDT SUN JUN 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     TSTM WND DMG     6 S COLUMBUS            37.08N 94.84W
06/26/2016                   CHEROKEE           KS   EMERGENCY MNGR

            A FEW TREES DOWN 6 MILES SOUTH OF COLUMBUS

&&

BURCHFIELD
Local storm report, Jun 26, 7:25 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
725 PM CDT SUN JUN 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0659 PM     TSTM WND DMG     1 N FREMONT HILLS       37.08N 93.25W
06/26/2016                   CHRISTIAN          MO   AMATEUR RADIO

            SEVERE THUNDERSTORM WIND GUSTS DOWNED SEVERAL LARGE LIMBS
            ALONG WESTWIND ROAD IN FAR NORTHERN CHRISTIAN COUNTY.

&&

DCRAMER

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 7:13 PM CDTSevere Thunderstorm WarningSGFJasper47 min
Jun 26, 8:19 PM CDTSevere Thunderstorm WarningSGFHowell41 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.